MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation occurred resulting in additional intervention.The target lesion was located in cephalic vein.An 8.0 x 60, 135cm mustang balloon catheter was advanced for dilation during the treatment of an arteriovenous fistula thrombosis for hemodialysis.However, during procedure the balloon failed to deflate.The maximum pressure has not been exceeded.The physician tried to use insufflator in conventional way to deflate the device and syringe thereafter but failed.The insufflator used was disconnected but the balloon remained full and with significant pressure.The balloon was punctured percutaneously and removed from the patient.The procedure was completed with this device.The patient was stable and there were no patient complications and injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied, and the balloon was inflated to its rate of burst pressure using glycerol/water and digital timer when liquid was observed to be leaking from a balloon pinhole located approximately 30 mm distal of the proximal markerband.An examination of the markerbands identified no issues.A visual examination observed no damage to the tip of the device.A visual and tactile examination of the shaft identified no issues.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15756393
Report Number2124215-2022-44668
Device Sequence Number17811410
Product Code FGE
UDI-Device Identifier08714729794714
UDI-Public08714729794714
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028133567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale